Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lumps from Silikon 1000 Injections
Feb 8, 2010

Hi Doc, I had a great number of these Silikon 1000 injections injected into my face about 5 years ago. Some of the material has now migrated and I have a large lump on the left side of my face just below my lower lip. It is very noticeable. The material moved from my upper cheekbones which show signs of major wasting. The physician that injected the material is not interested in helping and said there were no guarantee's about the procedure. You have advised others about steroid injections to reduce these "lumps". It is quite large.. about one inch long and about 3/4 inch wide and very raised. Can pressure flatten out this lump?? It seems to be getting larger not smaller. I live in the southern California region. Any help would be greatly appreciated. Thank you.

Response from Dr. Pierone

If silicone is injected by proper micro-droplet technique it should not be migrating because the interval between the injections permits the micro-droplets of silicone to be surrounded with inflammatory cells and fibrosis. Silicone injected in larger volumes certainly can migrate.

It seems unlikely that applying pressure would work to flatten out a lump that is getting larger. Sometimes late granulomas form after silicone (or any filler) injections and these will respond to corticosteroid injectons.

Since the original doctor is not interested in helping, you should find a doctor with expertise in facial fillers for a second opinion regarding treatment options. Here is a link to the web site of Dr. Doug Mest, he is a researcher and expert in facial fillers.

Good luck!



Previous
Facial wasting from Aluvia?
Next
Treatment gone wrong - Sculptra Nodules

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement